Thunderstorm Wind, Knox
- When
- July 4, 4:29 PM EST
- Where
- Knox County, Decker
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.517, -87.517
Isolated severe thunderstorms brought down trees and power lines across southwest portions of central Indiana on the afternoon of 4 July 2004.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Isolated severe thunderstorms brought down trees and power lines across southwest portions of central Indiana on the afternoon of 4 July 2004.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 4, 2:20 PM EST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST SUN JUL 4 2004 .DISCUSSION...UNSETTLED WX PTN XPCTD ACRS THE AREA FOR THE NEXT COUPLE OF DAYS AS WESTERLIES REMAIN DISPLACED RATHER FAR TO THE S FOR THIS TIME OF YEAR. FCST FOCUS CENTERS ON PCPN CHCS. IN THE NR TERM...CONVECTIVE CLUSTERS FORMING OVR SRN ILL IN RESPONSE TO A WK UPPR DISTURBANCE CURRENTLY MOVG ESEWD THRU ERN IA/ERN MO. AS DISTURBACE MOVES TOWARDS THE SRN CWA...ADDITIONAL ACTVTY MAY DVLP LTR THIS AFT/EVEN. WL KEEP CHC POPS GOING OVR ALL ZONES XCPT THE FAR N FOR THIS EVEN. BASED ON CURRENT MOVMENT OF WV...PCPN THREAT SHOULD BE ABOUT OVR BY 05Z. ALTHOUGH INSTABILTY NOT EXTREME...STG WIND FIELDS ALOFT MAY SUPPORT WIND DAMAGE WITH THE STRONGER STORMS. WS550 IN EFFECT TIL 00Z FOR SRN CWA. IN THE LTR PDS...WK FNT IS PROGGED TO SETTLE INTO THE SRN ZONES BY MON AFT...BEFORE LIFTING BACK N BY TUES. ATTM...NOT SEEING MUCH IN THE WAY OF UPPR SUPPORT ON MON...HOWEVER INSTABILITY WL BE HIGH S OF FNT WITH LI/S RANGING FM -5 IN THE NE ZONES TO ABOUT -11 IN THE SW. WL GO WITH CHC POPS ON MON AFT FOR ABOUT THE SW HALF OF THE CWA. WAA COUPLED WITH FNT LIFTING BACK N WARRANTS A CONTINUED CHC POP FOR MON NIGHT/TUES. LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE FOR THE MOST PART LOOKS OK...HOWEVER THE HIGHS ON TUES MAY BE ABOUT 3-5 DEGS TOO COOL. WL BUMP THE GUIDANCE UP A FEW DEGS AS A RESULT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EST SUN JUL 4 2004 INZ060-061-067>069-042001- DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN- 1259 PM EST SUN JUL 4 2004 THUNDERSTORMS WILL MOVE EAST AT 35 MPH INTO THE AREA AFTER 130 PM EST. THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON WEARS ON. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS TO 40 MPH, HEAVY RAINS ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. SEVERE STORMS ARE ALSO POSSIBLE...MAINLY AFTER 3 PM. INZ043-044-051-052-042001- CLAY-PARKE-VERMILLION-VIGO- 1259 PM EST SUN JUL 4 2004 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER 1 PM ACROSS THE AREA. ALL SHOWERS AND STORMS WILL MOVE EAST AT 35 MPH...BE ON THE LOOKOUT FOR DANGEROUS CLOUD TO GROUND LIGHTNING. THE THREAT FOR STORMS WILL PERSIST THROUGH THE AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 116 PM EST SUN JUL 4 2004 INZ051>053-060>065-067>072-050000- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX- LAWRENCE-MARTIN-MONROE-OWEN-SULLIVAN-VIGO- 116 PM EST SUN JUL 4 2004 ..SEVERE THUNDERSTORM WATCH #550 REMAINS IN EFFECT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 334 PM EST SUN JUL 4 2004 INZ051>053-050000- CLAY-OWEN-VIGO- 334 PM EST SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH #550 IS NO LONGER IN EFFECT... THE THREAT FOR SEVERE WEATHER HAS ENDED. INZ060>065-067>072-050000- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX- LAWRENCE-MARTIN-MONROE-SULLIVAN- 334 PM EST SUN JUL 4 2004 ..SEVERE THUNDERSTORM WATCH #550 REMAINS IN EFFECT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412730, 5412731, 5412732.